Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 35, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 21, 2011, 3:23 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2011, 3:23 PM EDT (19:23 UTC)
- Expired
- Aug 22, 2011, 4:00 PM EDT
- In force
- 25 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
761 WHUS71 KCLE 211923 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 323 PM EDT SUN AUG 21 2011 LEZ142>149-220400- /O.NEW.KCLE.SC.Y.0035.110821T1923Z-110822T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 323 PM EDT SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT MONDAY. * WINDS AND WAVES: NORTHWEST WINDS WILL INCREASE THIS EVENING TO 10 TO 20 KNOTS AND BUILD WAVES TO 4 TO 6 FEET. THIS WILL CONTINUE THROUGH MONDAY MORNING. BY LATE MONDAY AFTERNOON WINDS AND WAVES WILL BEGIN TO DIMINISH AND SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
3 follow-up statements
512 WHUS71 KCLE 220124 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 924 PM EDT SUN AUG 21 2011 LEZ142>149-220930- /O.CON.KCLE.SC.Y.0035.000000T0000Z-110822T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 924 PM EDT SUN AUG 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT MONDAY. * WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KNOTS WILL BUILD WAVES TO 4 TO 7 FEET TONIGHT AND CONTINUE INTO MIDDAY MONDAY. BY LATE MONDAY AFTERNOON WINDS AND WAVES WILL BEGIN TO DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
467 WHUS71 KCLE 220803 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 403 AM EDT MON AUG 22 2011 LEZ142>149-221615- /O.CON.KCLE.SC.Y.0035.000000T0000Z-110822T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 403 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND WAVES: NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL PRODUCE WAVES OF 4 TO 6 FEET THIS MORNING. WINDS AND WAVES ARE EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
815 WHUS71 KCLE 221326 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 926 AM EDT MON AUG 22 2011 LEZ142>149-222000- /O.CON.KCLE.SC.Y.0035.000000T0000Z-110822T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 926 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND WAVES: NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WILL CONTINUE THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 1:22 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 21, 1:22 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 122 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. HIGH PRESSURE WILL BUILD EAST INTO THE REGION FROM THE WEST BY MONDAY EVENING AND THEN TO THE EAST COAST BY TUESDAY AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED CONVECTION IS SLOWLY INCREASING IN COVERAGE AND INTENSITY WITH SEVERAL WATERSPOUT REPORTS ALONG THE LAKESHORE. EXPECT CONVECTION TO CONTINUE TO INCREASE IN COVERAGE OVER THE SOUTHEAST HALF OF THE CWA. WITH DEEP WIND SHEAR NEAR 40 KNOTS SOME STORM ORGANIZATION IS EXPECTED. CURRENT TEMPERATURE FORECAST LOOKS REASONABLE. WILL INCREASE POPS OVER THE SE 1/2 OF THE AREA TO 60-80%. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... AS HIGH PRESSURE BUILDS EAST INTO THE REGION WITH COOLER AIR...THERE IS THE POSSIBILITY FOR SOME LAKE EFFECT SHOWERS THAT WILL DEVELOP TONIGHT INTO MONDAY MORNING FOR THE NORTHEAST. THE ACTIVITY SHOULD DISSIPATE BY MONDAY EVENING AS HIGH PRESSURE BECOMES FIRMLY ENTRENCHED OVER THE REGION. THE HIGH WILL BE THE DOMINATING WEATHER FEATURE TUESDAY. ONCE AGAIN...THIS ONE WILL BE SHORT LIVED AS THE FORECAST AREA IS RETURNED BACK TO THE WARM SECTOR. IN THE WARM SECTOR...A SURGE OF MOISTURE RETURNS TO THE AREA AS WELL AND HENCE THE THREAT FOR SHOWERS AND THUNDERSTORMS. THE WESTERN THIRD OF THE FORECAST AREA HAS THE BEST CHANCE TUESDAY NIGHT WHILE THE EAST REMAINS DRY. SLOW PROGRESS IN FORWARD MOTION CAN BE EXPECTED WITH THE MOISTURE AND ASSOCIATED COLD FRONT ON WEDNESDAY. STILL DECIDED TO KEEP THE PRECIPITATION THREAT IN THE WESTERN HALF OF THE AREA. THE DEEPER MOISTURE AND THREAT FOR SHOWERS AND THUNDERSTORMS FINALLY ENCOMPASSES THE ENTIRE AREA BY WEDNESDAY NIGHT. WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING FOR THAT PERIOD. GRADUAL WARMING TREND WILL TAKE PLACE TONIGHT THROUGH WEDNESDAY. EXPECTING TEMPERATURES TO WARM FROM THE 70S MONDAY TO THE UPPER 70S TO LOWER 80S TUESDAY AND INTO THE LOWER TO MIDDLE 80S BY WEDNESDAY. NIGHT TIME LOWS WILL SEE THE SAME GRADUAL CLIMB THROUGH THE PERIOD. CHILLY TEMPERATURES TO START OFF THE DAY IN THE EAST IN THE LOWER 50S MONDAY MORNING AND MIDDLE 50S ELSEWHERE. AS CENTER OF HIGH REACHES THE AREA TUESDAY MORNING...LOWS FROM GOOD RADIATIONAL COOLING WILL BE IN THE LOWER 50S MOST AREAS AND MID 50S WEST. TUESDAY NIGHT WILL SEE A NICE SURGE OF TEMPERATURES BACK INTO THE 60S MOST AREAS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A COLD FRONT WILL PUSH THROUGH THE AREA ON THU...WITH NE FLOW DEVELOPING ON THE BACKSIDE. HAVE KEPT POPS FOR THU WITH FRONT...AND ADDED POPS FOR MAINLY LAKESHORE FOR BACKSIDE MOISTURE FROM THE LAKE. OVERALL CAA FROM FRONT NOT NOTABLE...WITH TEMPS AT OR JUST BELOW NORMAL IN THE 70S. HIGH PRES BUILDING IN BEHIND IT WILL KEEP THE WX RELATIVELY QUIET...THEN ALL EYES TURN TO THE FUTURE TRACK OF IRENE WHICH MODELS ARE STILL TRYING TO GET A HANDLE ON. AT THIS POINT WILL NOT FOLLOW GFS/ECMWF UNTIL NHC TRACK SUGGEST ANY POTENTIAL RAIN TO THE AREA. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... WHILE THE COLD FRONT IS FROM CLE TO IND AND PUSHING EAST IT HAS NOT CLEARED THE SHOWER/TS THREAT COMPLETELY FROM THE WEST. UPSTREAM SHOWERS ARE FORMING ACROSS MI. HAVE CONTINUED A VCSH IN TAFS THROUGH THE EARLY EVENING FOR THIS DIURNALLY...BUT UPPER TROUGH SUPPORTED ACTIVITY. FURTHER EAST SCATTERED SHOWER/THUNDERSTORMS WILL OCCUR THROUGH MID TO LATE AFTERNOON. MVFR CEILINGS HAVE DEVELOPED AND WILL IMPROVE AFTER THE FRONTS PASSAGE. IFR POSSIBLE WITHIN THE STORMS THEMSELVES. LATER TONIGHT HAVE CONTINUED A VCSH IN THE ERI TAF. STILL HAVE A TROUGH TO COME THROUGH AND WITH COLD AIR ALOFT...MAY STILL BE ABLE TO KICK OFF SHOWERS AIDED BY THE LAKE. HIGH PRESSURE BUILDS IN FROM THE WEST MONDAY...BUT GRADIENT STILL TIGHT ACROSS THE EAST HALF AND NORTHWEST WINDS WILL STAY UP SOME. ELSEWHERE NOT SURE OF THE BR/FG THREAT TOWARD MORNING. DRIER AIR IS SUPPOSE TO WORK IN...BUT AS SLOW AS THINGS HAVE BEEN MOVING...DECIDED TO PUT IN SOME EARLY MORNING MVFR VSBYS. OUTLOOK...NON-VFR POSSIBLE WEDNESDAY AND THURSDAY. && .MARINE... COLD FRONT APPROACH THE WATERS THIS MORNING...WITH SCT TSRA DEVELOPING AHEAD OF THE FRONT. THE FRONT IS LACKING A STRONG ENOUGH CAA SURGE TO TRIGGER SCA CONDITIONS. FOR SUNDAY WILL SEE WINDS 15KT OR LESS AND WAVES 1-3FT. OVERNIGHT INTO MON COULD SEE A PICK UP OUT OF THE NW TO 15-20KT MAINLY OVER E PORTIONS...BUT THIS WILL LIKELY BE BRIEF. HIGH PRES BUILDING IN BEHIND THE FRONT WILL KEEP BOATING CONDITIONS FAVORABLE WITH WAVES 3FT OR LESS. THE NEXT COLD FRONT WILL BE LATE WED/THU. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...REL SHORT TERM...LOMBARDY LONG TERM...JAMISON AVIATION...OUDEMAN MARINE...JAMISON
Hazardous weather outlook, Aug 21, 3:51 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EDT SUN AUG 21 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 351 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL OCCUR THIS MORNING. BRIEF HEAVY RAIN WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
In the hours before
Special weather statement, Aug 21, 11:00 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1100 AM EDT SUN AUG 21 2011 OHZ011-012-211530- CUYAHOGA-LAKE- 1100 AM EDT SUN AUG 21 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN CUYAHOGA AND SOUTHWESTERN LAKE COUNTIES UNTIL 1130 AM EDT... AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLEVELAND...MOVING EAST SOUTHEAST AT 20 MPH. HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL ARE POSSIBLE WITH THIS THUNDERSTORM. SCHULER
Special weather statement, Aug 21, 12:07 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1207 PM EDT SUN AUG 21 2011 PAZ001-002-211645- NORTHERN ERIE-SOUTHERN ERIE- 1207 PM EDT SUN AUG 21 2011 ...SPECIAL WEATHER STATEMENT FOR ERIE COUNTY UNTIL 1245 PM EDT... AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ERIE...MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. SCHULER
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:33 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 42 min |
| Aug 21, 1:07 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 21, 3:32 AM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 21, 11:08 AM EDT | Special Marine Warning | CLE | 82 min | |
| Aug 21, 12:05 PM EDT | Special Marine Warning | CLE | 71 min | |
| Aug 21, 2:17 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 58 min |
| Aug 21, 3:45 AM EDT | Areal Flood Advisory | CLE | Erie | 4 hr |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.